HEALTH

Understanding the Transition from ‘Ozempic Breasts’ to ‘Ozempic Face’: Insights into Weight Loss Drug Side Effects

Over the past year, there has been a noticeable uptick in the use of diabetes medications like Ozempic for their weight loss benefits. However, like any medication, there are potential side effects that users should be aware of.

For example, in 2023, Jaclyn Bjorklund from the United States filed a lawsuit against Novo Nordisk and Eli Lilly and Co., the manufacturers of Ozempic and Mounjaro, respectively, alleging severe gastrointestinal complications, particularly gastroparesis, characterized by a stomach paralysis.

Despite its effectiveness in weight loss, Ozempic comes with its own set of health risks, with new side effects continuing to emerge. As more individuals achieve their weight loss goals, they are also noticing significant changes in their physical appearance, leading to the coining of terms like “Ozempic face” and “Ozempic breasts.”

Ozempic, also known as semaglutide, was initially developed to manage blood sugar levels. Administered weekly via injection, it stimulates insulin production in the pancreas. The drug’s mechanism involves increasing levels of a hormone called Glucagon-like peptide 1 (GLP-1), which not only regulates blood glucose but also influences hunger cues, aiding in weight loss.

However, Ozempic comes with its share of side effects, including nausea, stomach pain, and constipation. Users have also reported unexpected changes in their body, such as loose or sagging skin, particularly in areas like the face and buttocks. This phenomenon, dubbed “Ozempic face” and “Ozempic breasts,” is attributed to extreme weight loss induced by GLP-1 medications.

While these changes are a normal part of the weight loss process, they can be concerning for some individuals. Factors like age, initial weight, and skin elasticity play a role in determining the extent of these changes.

Moreover, discontinuing Ozempic can lead to weight regain, as the body returns to its normal processes. Clinical studies have shown that patients who stop the medication typically regain two-thirds of their lost weight within a year.

In conclusion, while Ozempic can be effective for weight loss, users should be aware of potential side effects and the possibility of weight regain upon discontinuation. Consulting with a healthcare professional is crucial for managing these risks and maintaining long-term weight loss success.

Back to top button